How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dr. Vikas Your Own Question

Dr. Vikas
Dr. Vikas, Psychiatrist
Category: Mental Health
Satisfied Customers: 2241
Experience:  MBBS ; M.D Psychiatry, MS. Health Informatics
4079050
Type Your Mental Health Question Here...
Dr. Vikas is online now
A new question is answered every 9 seconds

Ive had it with my psychiatrist. I dont want to be on Geodon

This answer was rated:

I've had it with my psychiatrist. I don't want to be on Geodon the rest of my life. I am 60 years old now, and have been on it about 7 years. My goal is to withdraw from it completely. How do I titre it downwards with the goal of coming off it completely. It would also save on my monthly medication bill

Dr Vikas :

Hello

Dr Vikas :

To a patient who is taking Ziprasidone (Geodon) and want to taper it down, we usually ask him or her to taper it down over a 6-8 week period.

Dr Vikas :

For example, assuming that a patient is taking 160 mg per day, we may tell him or her to reduce the dose by 20 mg per week till he or she is able to stop it completely.

Dr Vikas :

Please note that, tapering process varies from individual to individual patient and the rate of tapering can vary. It can be slower or slight faster depending on the tolerance power of patients.

Dr Vikas :

You can discuss with your psychiatrist about this strategy and hopefully you will be able to stop it very soon.

Dr Vikas :

Please feel free to discuss further if you have any other query / doubt in your mind.

Dr Vikas :

Kine regards

Dr Vikas :

Vikas

Dr. Vikas and other Mental Health Specialists are ready to help you

Related Mental Health Questions